depression from medication
Jan 16, 2007
about 8 months into taking sustiva and truvada i went into a depression and my MD said it was probably from my meds he wanted to switch meds but i didnt want to because they are working on the HIV my cd4 is 700 and vl undetectable. so i started on brupropion and i feel better the majority of the time. do you think i will have to stay on these antidepressants while im on the sustiva and truvada. should i switch medication.im very nervious to switch. but i dont want to stay on antidepressants all the time.
Response from Dr. Horwath
It is quite possible that Sustiva contrbuted to the depression. It is known to do this. However, the onset 8 months into treatment may be unrelated to the Sustiva given the long delay. Since you have responded well to bupropion, I would recommend sticking with the anitdepressant and the Sustiva because they are both working well for you. If you are depression free for a period of 1 year, you can discuss with your doctor a trial off of the bupropion. If the depression recurs, then you would need to resume treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Women More Likely To Catch Herpes Than Men?
- Will Any Antibiotic Cure Syphilis?
- White Vinegar To Treat Bacterial Vaginosis
- White Blood Cells And Chlamydia
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
- Symptoms Of Syphilis In Throat
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.